Ask a Dog Vet and Get Answers to Your Dog Health Questions
Hi. My name is***** Thank you for your question about your girl Lily. Supplementation of oral sodium can be done in some cases to help keep their Na levels up. It is reasonable to to do this when the dose of fludrocorisone is causing them to drink excessively and urinate excessively and it is being sought to try and reduce this dose. In her case, if she's always very thirsty since being on the medication, it may be due to it. To try and get the Na levels up, increasing the dose of it through your vet could be one option, but it may increase the drinking and this may not be desired. The other option to consider is seeing if they have available the medication called DOCP - desoxycorticosterone pivalate. It is a 28 day - 30 day injectable medication for the treatment of Addison's.
How much does she weigh? I can understand the difficulty in being in a foreign country where some medications may not be readily accessible. They may not even have access o the DOCP.
Here is what is stated from Plumb's veterinary drug formula.
What mg / ml is the solution you are getting?
Is the solution 2 mg / ml? You also meant to type 0.4 mls twice a day in that last post versus, 0.04 mls twice a day correct?
Ok. In her situation, if she's been doing well on that dose since October, then it may be reasonable to try and get her to drink the Gatorade (there are no exacts on amount) twice a day to see if that helps supplement her Na. Increasing the Fludrocortisone is something that is an option, but it may make her more thirsty and urinate more. There is no way to know unless the dose is eventually increased as it isn't keeping the Na levels in their ideal range.